Alert archive / West Virginia / Flash Flood Warnings in 2005

Flash Flood Warning 22, NWS Blacksburg, VA

July 22, 2005Greenbrier County, West Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 22, 2005, 9:25 PM EDT for Greenbrier County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2005, 9:25 PM EDT (01:25 UTC)
Expired
Jul 23, 2005, 12:30 AM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2005-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2005-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 230126
FFWRNK
WVC025-230430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EDT FRI JUL 22 2005

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 1230 AM EDT

* AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS NEAR ALVON...OR ABOUT 7 MILES   
  NORTHEAST OF WHITE SULPHUR SPRINGS...MOVING SOUTH AT 10 MPH. RADAR 
  ESTIMATED THAT OVER 2 INCHES OF RAIN HAD FALLEN IN THE PAST HOUR.

* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER TURN AROUND...DONT DROWN.

PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3798 8015 3792 8037 3774 8039 3786 8019

$$

JH
2 follow-up statements
000 
WGUS71 KRNK 230249
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1045 PM EDT FRI JUL 22 2005

WVC025-230430-
GREENBRIER WV-
1045 PM EDT FRI JUL 22 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 AM EDT FOR EASTERN 
GREENBRIER COUNTY...

AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT MOST OF THE HEAVY RAIN HAD TAPERED OFF ACROSS THE WARNED AREA. 
HOWEVER RUNOFF FROM THE EARLIER DOWNPOURS MAY CAUSE STREAMS AND 
CREEKS TO FLOOD ...SPECIFICALLY HOWARDS AND DRY CREEK IN THE WHITE 
SULPHUR SPRINGS VICINITY WHERE UP TO 3 INCHES OF RAIN HAS FALLEN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

LAT...LON 3798 8015 3792 8037 3774 8039 3786 8019

$$

JH
000 
WGUS71 KRNK 230408
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1206 AM EDT SAT JUL 23 2005

WVC025-230416-
GREENBRIER WV-
1206 AM EDT SAT JUL 23 2005

...THE FLASH FLOOD WARNING FOR GREENBRIER COUNTY IS CANCELLED...

THE HEAVY RAINS ACROSS THE WARNED AREA HAVE ENDED. WATER LEVELS HAVE 
RECEDED AND THE THREAT FOR FLOODING HAS ENDED. THUS...THE FLASH 
FLOOD WARNING IS CANCELLED.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3798 8015 3792 8037 3774 8039 3786 8019

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:10 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 22, 9:10 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
910 PM EDT FRI JUL 22 2005

.SHORT TERM (REST OF TONIGHT)...

ORGANIZED AREA OF CONVECTION HAS PUSHED SOUTHEAST OF THE AREA THIS
EVENING WHILE STILL DEALING WITH RESIDUAL BANDS OF SHOWERS UNDER
VORTICITY AXIS PER VAPOR LOOP. ONCE THIS PASSES IN THE NEXT FEW
HOURS SHOULD FINALLY SEE RAINFALL TAPER OFF BUT DRY AIR STILL WELL
NORTH SO ONLY SLOW DEWPOINT DRYING OVERNIGHT. HOWEVER GIVEN
LINGERING INSTABILITY WILL NEED TO CARRY SOME CHANCES THRU ABOUT
MIDNIGHT BEFORE SEEING SOME PATCHY FOG ESPECIALLY PIEDMONT WHERE
EARLIER RAIN FELL. OTHERWISE DRYING ALOFT SHOULD CUT INTO CLOUD
COVER LATER WITH SKIES GOING MOSTLY CLEAR NORTHWEST HALF OVERNIGHT
ONCE SHOWERS END. MAY BUMP UP LOWS A LITTLE SINCE STILL QUITE SOUPY
AND EXPECT MORE DRYING DURING SATURDAY WHEN MIXING FROM ALOFT TAKES
SHAPE.
&&

.PREVIOUS DISCUSSION...
(ISSUED 747 PM EDT FRI JUL 22 2005)

AVIATION...

SHORTWAVE MOVING ACROSS THE REGION THIS EVENING IS AIDING THE THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
COUNTY WARNING AREA. AT ISSUANCE TIME...THE BEST SHOWERS LOCATED
NEAR TAF SITES WERE LOCATED NEAR KLWB AND KBLF. DO EXPECT CURRENT
ACTIVITY TO DIMINISH AFTER SUNSET...WITH ONLY ISOLATED LIGHT
SHOWERS BEING POSSIBLE AFTER MIDNIGHT.  AS FOR TOMORROW MORNING...
VISIBILITY REDUCTIONS OF MVFR OR IFR ARE LIKELY IN AREAS THAT
RECEIVED RAINFALL TODAY. CONDITIONS EXPECTED TO IMPROVE TWO OR
THREE HOURS AFTER SUNRISE...WITH VFR FLYING EXPECTED TOMORROW.

PREVIOUS DISCUSSION...
(ISSUED 229 PM EDT FRI JUL 22 2005)

SHORT TERM (TONIGHT THROUGH SATURDAY)...
SHORT-WAVE HELPING TO TRIGGER CONVECTION ACROSS THE AREA THIS
AFTERNOON SHOULD BE EXITING THE COUNTY WARNING AREA THIS EVENING AND
WITH LOSS OF DAYTIME HEATING WILL RESULT IN LESSENING COVERAGE OF
STORMS DURING THE EVENING. SYSTEM FOLLOWED BY SLIGHTLY DRIER AIR IN
THE WEST AND CENTRAL ZONES ALTHOUGH VERY LITTLE LOW-LEVEL DRYING
EXPECTED IN SOUTHEAST ZONES. DID NOT STRAY MUCH FROM GUIDANCE WITH
TEMPS TONIGHT WITH SLIGHT UPWARD ADJUSTMENT ON TOMORROW MAXIMUMS TO
ACCOUNT FOR DOWNSLOPE AND BETTER HEATING IN SLIGHTLY DRIER AIR MASS.

LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
SATURDAY NIGHT THROUGH MONDAY...

THE AXIS OF AN UPPER LEVEL RIDGE BUILDS OVER THE COUNTY WARNING AREA
LATE THIS WEEKEND INTO MONDAY. WITH IT WILL COME VERY WARM
TEMPERATURES ALOFT...AROUND 11 TO 12 DEGREES CELSIUS AT 700
MILLIBARS. THIS SHOULD HELP TO SUPRESS ANY SHOWER/THUNDERSTORM
DEVELOPMENT AND LIMIT CLOUD COVER TO SOME FLATTENED CUMULUS AT BEST.
TEMPERATURES AGAIN SHOULD BE IN THE 80S AND 90S WITH LOWS IN THE 60S
AND 70S.

TUESDAY THROUGH FRIDAY...

THE UPPER RIDGE OF HIGH PRESSURE WILL SLOWLY INCH ITS WAY OFF SHORE
MAKING ROOM FROM AN APPROACHING COLD FRONT. CURRENT GUIDANCE BY THE
HYDROMETEOROLOGICAL PREDICTION CENTER SUGGEST A THURSDAY MORNING
ARRIVAL TIME WITH SHOWER AND THUNDERSTORM CHANCES PROGRESSIVELY
INCREASING BY MONDAY NIGHT THROUGH THE MIDDLE OF THE WEEK. WILL
INCREASE PROBABILITY OF PRECIPITATION FROM THE CHANCE CATEGORY
TUESDAY TO A LIKELY PROBABILITY OF PRECIPITATION BY WEDNESDAY
AFTERNOON IN THE WEST.

PRIOR TO THE FRONTAL PASSAGE...HEAT INDICES WILL TOP THE 100 MARK
EARLY IN THE WEEK. LATEST INDICATIONS ARE FOR VALUES AROUND 100
ALONG AND EAST OF A DANVILLE TO APPOMATTOX LINE ON MONDAY...AND THEN
PERHAPS AS HIGH AS 105 TO 110 EAST OF THIS SAME LINE ON TUESDAY WITH
READINGS AROUND 100 AS FAR WEST AS THE BLUE RIDGE. THE HAZARDOUS
WEATHER OUTLOOK WILL BE UPDATED TO REFLECT THIS.

LIKE MANY SUMMER TIME COLD FRONTS IN THIS PART OF THE COUNTRY...THE
FRONT IS NOT EXPECTED TO PROGRESS TOO FAR SOUTH OF THE AREA AFTER
ITS PASSAGE. THIS WILL MEAN A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS HEADING INTO THE END OF THE WORK WEEK...WITH THE
GREATEST PROBABILITY OF PRECIPITATION OVER NORTH CAROLINA.
HOWEVER...WITH THE FRONT NOW TO OUR SOUTH...SOMEWHAT LESS HUMID AND
COOLER CONDITIONS WILL ALSO BE IN STORE FOR THE END OF THE WORKWEEK.
INSTEAD OF HIGH TEMPERATURES IN THE 80S AND 90S...70S AND 80S LOOK
PROMISING.

AVIATION...
SCATTERED CONVECTION DEVELOPING ACROSS THE CWA THIS AFTERNOON MAY
RESULT IN BRIEF LOWERING OF CIGS/VSBYS AT TAF SITES. EARLY AM VSBY
REDUCTIONS LIKELY TO MVFR OR IFR WHERE DECENT RAINS OCCUR. WITH
IMPRVING CONDITIONS BY LATE MORNING AND VFR EXEPECTED TOMORROW.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

JH
Hazardous weather outlook, Jul 22, 1:59 PM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
159 PM EDT FRI JUL 22 2005

NCZ001-002-018-VAZ007-009>020-023-024-WVZ042>045-231800-
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-BOTETOURT-ROCKBRIDGE-
MERCER-SUMMERS-MONROE-GREENBRIER-
159 PM EDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER
OF THE AFTERNOON INTO THE EVENING HOURS. LOCALLY HEAVY RAIN WILL
BE POSSIBLE WITH A FEW OF THESE STORMS...AND BRIEF STRONG WIND
GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NCZ003-004-019-020-VAZ022-032>035-043-231800-
SURRY-STOKES-WILKES-YADKIN-ROANOKE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-
159 PM EDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...
CENTRAL VIRGINIA...WEST CENTRAL VIRGINIA AND NORTH CENTRAL NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF
THE AFTERNOON INTO THE EVENING HOURS. LOCALLY HEAVY RAIN WILL BE
POSSIBLE WITH A FEW OF THESE STORMS...AND BRIEF STRONG WIND GUSTS
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH HEAT INDICES EXPECTED ON TUESDAY. THE COMBINATION OF TEMPERATURES
REACHING THE LOW TO MID 90S AND DEW POINTS NEAR 70 WILL YIELD HEAT
INDICES AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NCZ005-006-VAZ044>047-058-059-231800-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
159 PM EDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF
THE AFTERNOON INTO THE EVENING HOURS. LOCALLY HEAVY RAIN WILL BE
POSSIBLE WITH A FEW OF THESE STORMS...AND BRIEF STRONG WIND GUSTS
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH HEAT INDICES EXPECTED ON MONDAY AND TUESDAY. THE COMBINATION
OF TEMPERATURES REACHING THE MID 90S AND DEW POINTS NEAR 70 WILL
YIELD HEAT INDICES AROUND 100 DEGREES ON MONDAY. TUESDAY LOOKS TO
BE EVEN MORE OPPRESSIVE. ANTICIPATE HIGH TEMPERATURES IN THE MID
90S WITH DEW POINTS IN THE MID 70S. THIS WILL YIELD HEAT INDICES
IN THE 105 TO 110 RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DS

In the hours before

Special weather statement, Jul 22, 4:04 PM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT FRI JUL 22 2005

VAZ033-222045-
FRANKLIN VA-
407 PM EDT FRI JUL 22 2005

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN FRANKLIN COUNTY...

AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS MOVING THROUGH SOUTHERN FRANKLIN COUNTY.  THESE STORMS
WERE MOVING SOUTH AT 5 MPH.  THE MAIN THREATS FROM THESE STORMS WILL
BE DANGEROUS LIGHTNING AND STRONG GUSTY WINDS OF 20 TO 30 MPH.

IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

CL
Special weather statement, Jul 22, 4:55 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT FRI JUL 22 2005

NCZ004-005-VAZ032-043-222200-
HENRY-PATRICK-ROCKINGHAM-STOKES-
455 PM EDT FRI JUL 22 2005

...STRONG THUNDERSTORMS MOVING THROUGH THE AREA...

A LINE OF THUNDERSTORMS WITH FREQUENT LIGHTNING AND VERY HEAVY
RAINFALL WILL DRIFT SOUTHEAST ACROSS PATRICK AND HENRY COUNTIES
THROUGH 5:30 PM...THEN INTO STOKES AND ROCKINGHAM COUNTIES BY 6:00
PM. GUSTY WINDS TO 40 MPH ALONG WITH SOME SMALL HAIL WILL ALSO BE
POSSIBLE ESPECIALLY IN THE STUART AND MARTINSVILLE AREAS.

IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

DRIVERS SHOULD USE CAUTION IF TRAVELLING LATE THIS AFTERNOON.
BE ALERT FOR PONDING OF WATER ON AREA ROADWAYS AND POOR VISIBILITY IN
THE HEAVIER DOWNPOURS.
Special weather statement, Jul 22, 5:53 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT FRI JUL 22 2005

NCZ005-006-VAZ044-058-222300-
ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-
INCLUDING THE CITIES OF...EDEN...DANVILLE...SOUTH BOSTON
553 PM EDT FRI JUL 22 2005

...STRONG THUNDERSTORMS CONTINUE MOVING SOUTHEAST THROUGH THE AREA...

A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DRIFT
SOUTHEAST THROUGH SOUTHSIDE VIRGINIA AS WELL AS PARTS OF NORTHWEST
NORTH CAROLINA EARLY THIS EVENING. THE STRONGEST STORMS WILL
AFFECT HALIFAX AND ROCKINGHAM COUNTIES WHERE TORRENTIAL
DOWNPOURS...VERY FREQUENT LIGHTNING AND GUSTY WINDS TO 40 MPH ARE
LIKELY. RAINFALL TOTALS OF UP TO 2 INCHES IN LESS THAN AN HOUR
WILL BE POSSIBLE FROM SOUTH BOSTON AND HALIFAX SOUTHWEST TO
REIDSVILLE THROUGH 7:00 PM.

IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

DRIVERS SHOULD USE CAUTION IF TRAVELING LATE THIS AFTERNOON. BE
ALERT FOR PONDING OF WATER ON AREA ROADWAYS AND POOR VISIBILITY IN
THE HEAVIER DOWNPOURS.
Special weather statement, Jul 22, 7:48 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT FRI JUL 22 2005

VAZ011-014-018-WVZ044-045-230130-
GILES-MONTGOMERY-CRAIG-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...PEARISBURG...RADFORD...BLACKSBURG...
NEW CASTLE...UNION...LEWISBURG
748 PM EDT FRI JUL 22 2005

A NEARLY STATIONARY NARROW BAND OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO PERSIST FROM LEWISBURG SOUTH BETWEEN UNION AND PAINT
BANK TO NEAR BLACKSBURG THROUGH ABOUT SUNSET. PERSISTENT HEAVY
DOWNPOURS IN THIS CORRIDOR OF SHOWERS WILL LIKELY PRODUCE A QUICK
ONE TO TWO INCHES OF RAIN THROUGH 9:30 PM. THIS MAY BE ENOUGH RAIN
TO CAUSE LOCALIZED POOR DRAINAGE AND URBAN FLOODING.

DRIVERS SHOULD USE CAUTION IF TRAVELING IN THESE AREAS THIS
EVENING. BE ALERT FOR PONDING OF WATER ON AREA ROADWAYS AND POOR
VISIBILITY IN THE HEAVIER DOWNPOURS.

REMEMBER TO LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

Nearby

Flash Flood Warnings in West Virginia, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.